MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR; NO MATCH

BOSTON SCIENTIFIC CORPORATION FARASTAR; NO MATCH
Model Number M004PF61M402
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Pacing (3268)
Health Effect - Clinical Codes Arrhythmia (1721); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a perforation, pericardial effusion, cardiac tamponade and ventricular tachycardia occurred.The procedure was cancelled.During a a fluoroless concomitant atrial fibrillation ablation and left atrial appendage closure (laac) procedure, a farastar pfa system was selected for use.The physician obtained access and placement of the cs catheter and mapping (with a non-boston scientific) of the right atrium occurred.The transseptal puncture (tsp) was performed using versacross and faradrive sheath.Transeptal was unremarkable and mid mid/anterior, the versacross wire went into the left atrium and left atrium apendage.The intracardiac echocardiography (ice) catheter was then placed in the left atrium (la) and versacross dilator and wire were removed and replaced with device to map the left atrium.The mapping was exchanged for the farawave catheter.Four flower applications were applied when the patients heart rate and blood pressure (bp) softened.Attempts to pace the patient's heart were unsuccessful due to boston-scientific capital equipment failure (mechanical issue with either the pacing system or the carto mapping system wasn't open to allow pacing and no other methods to support pacing was use).The physician was attempting to place the cs in the right ventricular (rv) to pace.The physician checked in ice for an effusion and a 3.4cm effusion was noted behind the rv.An interventionalist was called to help tap the effusion.The patient's pulse weakened, blood pressure dropped in the 30's, a code was called.The code team, cardiac surgeons performed cardiopulmonary resuscitation (cpr).The patient went into cardiac tamponade & ventricular tachycardia three times and was shocked out of it.A surgeon cut a window into the patient, started tapping the effusion.A sternotomy was performed.Blood was run through the cell saver and about three units of blood was given.Eventually the patient was stabilized and it was noted that a perforation of the inferior vena cava (ivc) and right atrium junction was the cause of the effusion.Getting the ice probe into the la took a few attempts and 90-120 seconds.Act was above 300.The patient was hospitalized.The device is not expected to be returned for analysis (disposed).
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field describe event or problem (b5), in section b - adverse event or product problem and device code (f10 and h6), in sections f user facility / importer report information and h - device manufacturers only.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.
 
Event or Problem Description
It was reported that a perforation, pericardial effusion, cardiac tamponade and ventricular tachycardia occurred.The procedure was cancelled.During a a fluoroless concomitant atrial fibrillation ablation and left atrial appendage closure (laac) procedure, a farastar pfa system was selected for use.The physician obtained access and placement of the cs catheter and mapping (with a non-boston scientific) of the right atrium occurred.The transseptal puncture (tsp) was performed using versacross and faradrive sheath.Transeptal was unremarkable and mid mid/anterior, the versacross wire went into the left atrium and left atrium apendage.The intracardiac echocardiography (ice) catheter was then placed in the left atrium (la) and versacross dilator and wire were removed, and replaced with device to map the left atrium.The mapping was exchanged for the farawave catheter.Four flower applications were applied when the patients heart rate and blood pressure (bp) softened.Attempts to pace the patient's heart were unsuccessful due to boston-scientific capital equipment failure (mechanical issue with either the pacing system or the carto mapping system wasn't open to allow pacing and no other methods to support pacing was use).The physician was attempting to place the cs in the right ventricular (rv) to pace.The physician checked in ice for an effusion and a 3.4cm effusion was noted behind the rv.An interventionalist was called to help tap the effusion.The patient's pulse weakened, blood pressure dropped in the 30's, a code was called.The code team, cardiac surgeons performed cardiopulmonary resuscitation (cpr).The patient went into cardiac tamponade & ventricular tachycardia three times and was shocked out of it.A surgeon cut a window into the patient, started tapping the effusion.A sternotomy was performed.Blood was run through the cell saver and about three units of blood was given.Eventually the patient was stabilized and it was noted that a perforation of the inferior vena cava (ivc) and right atrium junction was the cause of the effusion.Getting the ice probe into the la took a few attempts and 90-120 seconds.Act was above 300.The patient was hospitalized.The device is not expected to be returned for analysis (disposed).It was further reported that the there was a mechanical issue with either the pacing system or the carto mapping system wasn't open to allow pacing and no other methods to support pacing was used.Transeptal was unremarkable and mid mid/anterior, the versacross wire went into the la and laa.Getting the ice probe into the la took a few attempts and 90-120 seconds.Act was above 300.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: based on the available information, although the product was disposed of and could not be returned, we have determined that the perforation, pericardial effusion, cardiac tamponade, ventricular tachycardia and hypotension are known inherent risks of use of this device.The allegation in this complaint has not been confirmed as there was not enough information provided in the complaint and the product has not been returned for analysis.Device history record review: a review of the service documentation for this device revealed that no anomalies or deviations from service processes could have related or contributed to the complaint.Device technical analysis: it was indicated the device is unavailable for return; therefore, a technical analysis of the complaint device could not be completed.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Risk review: a risk review performed for the farastar device confirmed that the events of perforation, pericardial effusion, cardiac tamponade, ventricular tachycardia and hypotension are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the farastar device is acceptable.Investigation conclusion: based on the information provided, the reported events of perforation, pericardial effusion, cardiac tamponade, ventricular tachycardia and hypotension is a known inherent risks of the farapulse system.The allegation in this complaint has not been confirmed as there was not enough information provided in the complaint and the product has not been returned for analysis.

Brand Name
FARASTAR
Common Device Name
NO MATCH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 -579
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23927695
Report Number2124215-2025-93800
Device Sequence Number18395538
Product Code QZI
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF61M402
Device Catalogue NumberM004PF61M402
Device Lot Number0108692932
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer03/30/2026
04/21/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date04/20/2026
05/12/2026
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale